MAUDE Adverse Event Report: MEDTRONIC NEUROSURGERY EDM VENTRICULAR CATHETER, 35 CM; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS

MEDTRONIC NEUROSURGERY EDM VENTRICULAR CATHETER, 35 CM; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Catalog Number 26020
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 06/01/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information received reported the leak occurred with the drainage system.Please refer to manufacturer report # 2021898-2017-00355.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported to medtronic neurosurgery that after a ventricular drainage surgery, in the course of observing the patient's condition, the physician found that there was gas in the patient's lateral ventricle due to the drain pipe leaking on (b)(6) 2017.According to the report, the device was explanted and replaced with another device.Reportedly, the patient's status at the time of the report alive-no injury.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
EDM VENTRICULAR CATHETER, 35 CM
Common Device Name
SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Manufacturer (Section D)
MEDTRONIC NEUROSURGERY
125 cremona drive
goleta CA 93117
MDR Report Key6677872
Report Number2021898-2017-00354
Device Sequence Number44210
Product Code JXG
UDI-Device Identifier00643169498211
UDI-Public00643169498211
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K981046
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/02/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2021
Device Catalogue Number26020
Device Lot NumberE11056
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/02/2017
Supplement Date Received by Manufacturer08/08/2017
08/08/2017
Initial Report FDA Received Date06/29/2017
Supplement Report FDA Received Date08/25/2017
09/21/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age65 YR
Patient Weight60